Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2015, 7:56 PM EDT for 4 counties in South Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 7:56 PM EDT (23:56 UTC)
- Expired
- Jun 27, 2015, 8:47 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:05 PM EDT | TSTM WND DMG | Summerton, SC | TREES DOWN AT BINGLE POND ROAD. TIME ESTIMATED BY RADAR. |
| Jun 27, 8:10 PM EDT | TSTM WND DMG | Summerton, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
084
WUUS52 KCAE 272356
SVRCAE
SCC017-027-075-085-280100-
/O.NEW.KCAE.SV.W.0089.150627T2356Z-150628T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
756 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA...
CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA...
CENTRAL SUMTER COUNTY IN CENTRAL SOUTH CAROLINA...
EAST CENTRAL ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 754 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SHILOH AND TURBEVILLE...WEST TO NEAR PAXVILLE...LAKE MARION...AND
CAMERON.
* LOCATIONS IMPACTED INCLUDE...
MANNING...SUMMERTON...ELLOREE...SANTEE... TURBEVILLE... PINEWOOD...
CAMERON...EUTAWVILLE...PAXVILLE... VANCE AND SHILOH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
BOATERS ON LAKE MARION SHOULD SEEK SHELTER NOW.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3350 8012 3348 8015 3346 8013 3345 8015
3346 8016 3345 8022 3336 8024 3353 8089
3377 8040 3404 7998 3399 7989 3395 7998
3388 7994 3388 7988
TIME...MOT...LOC 2354Z 272DEG 11KT 3402 7995 3371 8032 3355 8080
$$2 follow-up statements
512
WWUS52 KCAE 280019
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
819 PM EDT SAT JUN 27 2015
SCC085-280028-
/O.CAN.KCAE.SV.W.0089.000000T0000Z-150628T0100Z/
SUMTER SC-
819 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMTER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3350 8012 3348 8015 3346 8013 3346 8014
3345 8022 3336 8024 3353 8089 3366 8055
3365 8053 3368 8049 3388 7994 3388 7988
TIME...MOT...LOC 0018Z 273DEG 17KT 3389 7986 3358 8060
$$
SCC017-027-075-280100-
/O.CON.KCAE.SV.W.0089.000000T0000Z-150628T0100Z/
CALHOUN SC-CLARENDON SC-ORANGEBURG SC-
819 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN CALHOUN...CLARENDON AND EAST CENTRAL ORANGEBURG
COUNTIES...
AT 818 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HEBRON TO NEAR ELLOREE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MANNING...SUMMERTON...ELLOREE...SANTEE... CAMERON...EUTAWVILLE AND
VANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3350 8012 3348 8015 3346 8013 3346 8014
3345 8022 3336 8024 3353 8089 3366 8055
3365 8053 3368 8049 3388 7994 3388 7988
TIME...MOT...LOC 0018Z 273DEG 17KT 3389 7986 3358 8060
$$609
WWUS52 KCAE 280047
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
847 PM EDT SAT JUN 27 2015
SCC017-027-075-280057-
/O.CAN.KCAE.SV.W.0089.000000T0000Z-150628T0100Z/
CALHOUN SC-CLARENDON SC-ORANGEBURG SC-
847 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
CLARENDON AND EAST CENTRAL ORANGEBURG COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3350 8012 3348 8015 3346 8013 3346 8014
3345 8022 3336 8024 3353 8089 3366 8055
3365 8053 3368 8049 3388 7994 3388 7988
TIME...MOT...LOC 0046Z 272DEG 11KT 3389 7976 3358 8050
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:36 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 27, 7:36 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 736 PM EDT SAT JUN 27 2015 .SYNOPSIS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TONIGHT ASSOCIATED WITH A COLD FRONT MOVING INTO THE AREA. DRIER CONDITIONS WILL OCCUR BEHIND THE FRONT SUNDAY. && .NEAR TERM /TONIGHT/... CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA INDICATES STORM ORGANIZATION. THE MODELS DISPLAY A 30-KNOT H85 JET IN THE AREA WITH THE JET STRONGEST IN THE SOUTH PART OF THE FORECAST AREA. DAMAGING WIND AND VERY HEAVY DOWNPOURS MAY BE ASSOCIATED WITH ANY THUNDERSTORMS. PRECIPITABLE WATER AROUND 2 INCHES AND POSSIBLE STORM TRAINING INDICATES AN EXCESSIVE RAIN THREAT. THE COLD FRONT WILL MOVE THROUGH MOST OF THE REGION LATE TONIGHT. THE FRONT MAY STALL IN THE SOUTHEAST SECTION. THE THUNDERSTORM CHANCE SHOULD DIMINISH LATE TONIGHT BECAUSE OF PREVIOUS CONVECTION AND NOCTURNAL COOLING. LEANED TOWARD THE WARMER GUIDANCE TEMPERATURES TONIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED WITH THE FRONT. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... THE UPPER- LEVEL TROUGH WILL BE OVER THE AREA SUNDAY. THE SURFACE FRONT MAY LINGER IN THE SOUTHEAST MIDLANDS. MODEL SOUNDINGS SUGGEST DRYING ACROSS THE FORECAST AREA WITH A MID-LEVEL CAP...A FEW SHOWERS MAY DEVELOP IN THE EASTERN MIDLANDS BY AFTERNOON...BUT ONLY WIDELY SCATTERED. TEMPERATURES SHOULD BE SLIGHTLY COOLER...UPPER 80S NORTH TO AROUND 90 EAST. && .LONG TERM /MONDAY THROUGH SATURDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT DE-AMPLIFYING THE UPPER TROUGH AND SHIFTING IT SLIGHTLY EAST BY MIDWEEK. INCREASING MOISTURE AND INSTABILITY TUESDAY THROUGH FRIDAY WILL INCREASE THE CHANCE FOR AFTERNOON AND EVENING CONVECTION. HIGHS WILL BE NEAR NORMAL THROUGH THE PERIOD...AROUND 90 MONDAY AND IN THE 90 TO 95 RANGE TUESDAY THROUGH FRIDAY. OVERNIGHT LOWS WILL BE IN THE UPPER 60S MONDAY NIGHT...MODERATING INTO THE MID 70S BY FRIDAY. RAIN CHANCES WILL BE 10 TO 15 PERCENT ON MONDAY...AROUND 20 PERCENT ON TUESDAY...THEN IN THE 25 TO 35 PERCENT RANGE WEDNESDAY THROUGH FRIDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL BE RESTRICTIONS IN THUNDERSTORMS OVERNIGHT. CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS OVERNIGHT AND INTO EARLY SUNDAY MORNING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA INDICATES ORGANIZED STORMS...WITH STRONG GUSTY WINDS AND HEAVY RAINFALL REMAINING POSSIBLE. OTHER THAN IN SHOWERS...INSTABILITY AND MIXING SHOULD LIMIT THE FOG THREAT. THE MAIN FRONT SHOULD BE IN THE SOUTHERN CWA SUNDAY MORNING...WHICH SHOULD PUSH THE SHOWERS AND STORMS SOUTH OF ALL TAF SITES AT THAT TIME. VFR CONDITIONS EXPECTED THROUGHOUT THE DAY SUNDAY BEHIND THE FRONT. WINDS GENERALLY OUT OF THE WEST TO NORTHWEST. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY MAY BRING IFR OR MVFR CONDITIONS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 27, 12:46 PM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1246 PM EDT SAT JUN 27 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281700- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1246 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND...BUT LARGE HAIL AND EXCESSIVE RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 27, 7:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
730 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 SSW EASTOVER 33.84N 80.72W
06/27/2015 RICHLAND SC LAW ENFORCEMENT
TREE IN ROADWAY AT FORK CHURCH RD AND BLUFF
RD IN GADSDEN. TIME ESTIMATED
&&
DCMLocal storm report, Jun 27, 7:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
733 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 3 WSW IRMO 34.07N 81.24W
06/27/2015 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR
WINDWARD POINT RD AND RIVER RD
&&
JLLocal storm report, Jun 27, 7:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
742 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 4 S FOREST ACRES 33.97N 80.97W
06/27/2015 RICHLAND SC LAW ENFORCEMENT
TREES DOWN IN ROADWAY 301 DEAN HALL LANE
&&
DALocal storm report, Jun 27, 7:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 ESE SAINT ANDREWS 34.04N 81.06W
06/27/2015 RICHLAND SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR
CLEMENT ROAD AT MOUNTAIN DR
&&
JLLocal storm report, Jun 27, 7:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
746 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 1 NNE SPRINGDALE 33.97N 81.11W
06/27/2015 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN RAINBOW
DRIVE AT WILTON ROAD
&&
JLLocal storm report, Jun 27, 7:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
752 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 2 N SUMTER 33.97N 80.40W
06/27/2015 SUMTER SC LAW ENFORCEMENT
TREES DOWN HWY 521 AT MASON ROAD. TIME
ESTIMATED BY RADAR.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:00 PM EDT | Special Weather Statement | CAE | Lancaster | 45 min |
| Jun 27, 1:04 PM EDT | Special Weather Statement | CAE | Lexington | 56 min |
| Jun 27, 2:20 PM EDT | Special Weather Statement | CAE | Clarendon, Lee, Sumter | 55 min |
| Jun 27, 4:52 PM EDT | Special Weather Statement | CAE | Edgefield, Saluda | 38 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 58 min |
| Jun 27, 5:30 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Jun 27, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 33 min |
| Jun 27, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Kershaw, Lee, Lexington, Orangeburg and 2 more | 61 min |
| Jun 27, 6:59 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Sumter | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.